Alert archive / Georgia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 244, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 20, 2013, 4:24 PM EDT for Cobb County, Fulton County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2013, 4:24 PM EDT (20:24 UTC)
- Expired
- Jul 20, 2013, 5:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Cobb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 60 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
515 WUUS52 KFFC 202024 SVRFFC GAC067-121-202115- /O.NEW.KFFC.SV.W.0244.130720T2024Z-130720T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 424 PM EDT SAT JUL 20 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COBB COUNTY IN NORTH CENTRAL GEORGIA CENTRAL FULTON COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 515 PM EDT * AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR SMYRNA THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKHEAD AND SANDY SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX. && LAT...LON 3398 8437 3383 8435 3379 8454 3389 8455 TIME...MOT...LOC 2024Z 243DEG 2KT 3386 8448 $$
1 follow-up statement
999 WWUS52 KFFC 202052 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 452 PM EDT SAT JUL 20 2013 GAC067-121-202100- /O.CAN.KFFC.SV.W.0244.000000T0000Z-130720T2115Z/ COBB GA-FULTON GA- 452 PM EDT SAT JUL 20 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FULTON AND SOUTHEASTERN COBB COUNTIES IS CANCELLED... OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKHEAD...CHASTAIN MEMORIAL PARK AND SANDY SPRINGS. THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...HEAVY RAIN AND FLASH FLOODING ARE LIKELY TO BE OCCURRING AND FREQUENT CLOUD TO GROUND LIGHTNING REMAINS A THREAT. IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX. LAT...LON 3398 8437 3383 8435 3379 8454 3389 8455 TIME...MOT...LOC 2050Z 243DEG 2KT 3387 8446 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:39 PM EDT, 45 minutes earlier.
Area forecast discussion, Jul 20, 3:39 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 339 PM EDT SAT JUL 20 2013 .SHORT TERM /TONIGHT THROUGH SUNDAY/... SCATTERED TSTMS CONTINUE TO DEVELOP OVER THE FORECAST AREA AT THIS TIME. MEAN WIND FLOW ALOFT REMAINS LIGHT AND VARIABLE SO MOST OF THE TSTMS SHOW LITTLE MOVEMENT. HIGH PWS AROUND 2 INCHES INDICATE THE PRIMARY THREAT THIS AFTERNOON AND EARLY EVENING WILL BE HEAVY DOWNPOURS OF RAIN WITH FREQUENT LIGHTNING. WET MICROBURSTS WILL BE POSSIBLE. EXPECT MOST OF THE CONVECTION TO DIMINISH AFTER SUNSET WITH LOW CLOUDS AND LIGHT FOG AFTER MIDNIGHT THROUGH SUNDAY MORNING. MODELS REMAIN CONSISTENT WITH INCREASING MOISTURE FROM THE SOUTH AS THE UPPER LOW OVER THE NORTHERN GULF MAINTAINS A SOUTHERLY FLOW OVER GA. GFS AND NAM SHOW A STRONG SHORT WAVE...CURRENTLY OVER SOUTH AL ...GRADUALLY MOVING NORTHEAST TONIGHT WITH HIGH CHANCE POPS EXTREME NORTH...LIKELY TO CATEGORICAL FOR THE REST OF THE CWA LATE THIS AFTERNOON AND EVENING. THIS WAVE WILL BE SLOW TO MOVE AND IT WILL STILL BE MOVING ACROSS THE CWA TONIGHT KEEPING THE CHANCES OF SHOWERS/TSTMS GOING THROUGH THE NIGHT. THIS WAVE EXITS SUNDAY MORNING WITH ANOTHER SHORT WAVE...ALSO FORECAST BY GFS AND NAM...TO MOVE INTO THE WESTERN PART OF THE CWA SUNDAY AFTERNOON. WILL INCREASE POPS TO LIKELY OVER THE FORECAST AREA BY SUNDAY AFTERNOON. TEMPERATURES WILL BE NEAR NORMAL TO SLIGHTLY BELOW NORMAL IN THE AFTERNOON DEPENDING ON CLOUD COVER AND TSTMS. A BLEND OF MET/MAV MOS GUIDANCE WAS USED FOR THE MAX AND MIN TEMPS. 16 .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... MAIN CHANGES TO THE EXTENDED ARE MAINLY IN THE BEGINNING. THINK SOME OF THE RAIN ON SUNDAY WILL LINGER INTO THE EVENING...PARTICULARLY ACROSS NORTH GEORGIA SO HAVE GONE AHEAD AND INCREASED POPS SLIGHTLY ACROSS THAT AREA. MODELS ARE STILL CONSISTENT WITH SHORT WAVE IMPACTING THE CWA MONDAY AND TUESDAY AND HAVE CONTINUED WITH HIGHER THAN AVERAGE POPS FOR THAT TIME PERIOD. BOTH GFS AND ECMWF SHOW ANOTHER WAVE AFFECTING THE CWA IN THE THURSDAY TIME FRAME...ALTHOUGH THE ECMWF IS SLIGHTLY SLOWER THAN THE GFS. IF THE MODELS CONTINUE TO SHOW THIS...MAY HAVE TO INCREASE POPS ASSOCIATED WITH THIS WAVE IN FUTURE UPDATES. BESIDES CHANGES MENTIONED ABOVE...LONG TERM FORECAST IS ON TRACK AND PREVIOUS DISCUSSION IS BELOW. 11 LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... /ISSUED AT 342 AM EDT SAT JUL 20 2013/ MEDIUM RANGE MODELS CONTINUE TO COME INTO BETTER ALIGNMENT THROUGH THE EXTENDED FORECAST PERIOD CONCERNING THE FINER DETAILS OF THE OVERALL PATTERN OF PERSISTENT UPPER LEVEL TROUGHING ACROSS THE EASTERN U.S. GFS/ECMWF AND CMC MODELS ALL SHOWING A DECENT SHORT WAVE IMPACTING THE FORECAST AREA MONDAY AND TUESDAY AS THE INITIAL UPPER TROUGH AXIS PASSES OVER THE REGION. SURFACE LEE TROUGH ALSO PERSISTS OVER THE REGION...HOWEVER NONE OF THE MODELS ARE DEPICTING AN ACTIVE FRONTAL SYSTEM WITH THIS SHORT WAVE FOR THE BEGINNING OF THE WEEK. NEVER THE LESS...THE INGREDIENTS MENTIONED ABOVE SHOULD BE SUFFICIENT TO BUMP POPS UP A BIT WITH THIS CYCLE WITH A DIURNAL MAX IN THE AFTERNOON AND EVENING. LATER IN THE WEEK THE GFS/CMC MODELS KEEP THE UPPER TROUGH AXIS EAST OF THE STATE AND EVEN BEGIN TO BUILD THE WESTERN U.S. RIDGE INTO THE REGION. THE ECMWF RETROGRADES THE UPPER TROUGH SLIGHTLY KEEPING THE TROUGH AXIS OVER THE STATE THROUGH FRIDAY. MODELS ARE ALSO SHOWING SOME DECREASE IN OVERALL MOISTURE OVER THE REGION FOR THE LATTER HALF OF THE WEEK...BUT ALL OF THIS WOULD NOT BE ENOUGH TO SHUT DOWN DIURNAL CONVECTION COMPLETELY. I PLAN ON KEEPING THE CHANCE POP TREND WE CURRENTLY HAVE IN THE EXTENDED FORECAST GRIDS THROUGH THE LATTER HALF OF THE WORK WEEK INTO NEXT WEEKEND. TEMPERATURES SHOULD TREND A BIT BELOW SEASONAL NORMALS THROUGH THE FIRST HALF OF THE EXTENDED FORECAST PERIOD WITH INCREASED CLOUD COVER AND PRECIPITATION...BUT ARE LIKELY TO EDGE BACK UP TOWARD NORMAL DURING THE SECOND HALF OF THE PERIOD AS WE DRY OUT SOME. 20 && .HYDROLOGY... K INDEX VALUES FORECAST INTO THE MID AND UPPER 30S TONIGHT AND SUNDAY WITH PWATS INCREASING TO OVER 2 INCHES ACROSS CENTRAL AND PARTS OF NORTH GA. IT IS POSSIBLE THAT ISOLATED SPOTS COULD REACH FFG DEPENDING ON WHERE THE CONVECTION FORMS...BUT AT THIS TIME DO NOT EXPECT A WIDESPREAD AREA OF FLOODING. THEREFORE WILL NOT ISSUE A FLOOD/FLASH FLOOD WATCH. && .AVIATION... 18Z UPDATE... RADARS SHOW SCATTERED TSTMS DEVELOPING AND INCREASING IN AREAL COVERAGE AT THIS TIME. MEAN WIND FLOW ALOFT IS LIGHT AND VARIABLE SO EXPECT LITTLE MOVEMENT WITH OUTFLOW BOUNDARIES COLLIDING OVER THE FORECAST AREA. VFR CIGS GENERALLY EXPECTED THROUGH THE AFTERNOON EXCEPT MVFR IN ACTUAL TSTMS. SHOWERS AND TSTMS SHOULD DIMINISH AFTER SUNSET. HIGH TROPICAL MOISTURE AND WET SURFACES WILL CAUSE A MIX OF IFR AND MVFR CIGS AFTER MIDNIGHT THROUGH SUNDAY MORNING. EXPECTING SCATTERED TSTMS TO DEVELOP AGAIN SUNDAY AFTERNOON. GENERALLY A LIGHT SOUTHWEST WIND SHOULD PREVAIL WITH ERRATIC WIND SHIFTS AND GUSTS TO NEAR 30 KTS IN TSTMS. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON ALL REMAINING ELEMENTS. 16 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 87 71 88 / 60 60 40 60 ATLANTA 71 86 71 84 / 60 60 40 60 BLAIRSVILLE 67 82 67 82 / 50 60 50 60 CARTERSVILLE 71 86 70 85 / 50 60 50 60 COLUMBUS 72 89 72 87 / 60 60 30 60 GAINESVILLE 71 85 70 85 / 50 60 50 60 MACON 71 89 71 87 / 60 60 40 60 ROME 71 88 70 86 / 50 60 50 60 PEACHTREE CITY 70 86 70 85 / 60 60 30 60 VIDALIA 72 89 73 89 / 60 60 40 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...16 LONG TERM....11 AVIATION...16
Hazardous weather outlook, Jul 20, 4:20 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 420 AM EDT SAT JUL 20 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 420 AM EDT SAT JUL 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... HEAVY RAIN...GUSTY WINDS AND LIGHTNING. DISCUSSION... A MOIST AND UNSTABLE AIRMASS ALONG WITH AN UPPER-LEVEL LOW MOVING NORTH OUT OF THE GULF OF MEXICO WILL COMBINE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. THE BEST CHANCES WILL BE THIS AFTERNOON AND EVENING WITH THE ADDITIONAL INSTABILITY PROVIDED BY DAYTIME HEATING. WITH PRECIPITABLE WATER VALUES INCREASING TO AROUND 2 INCHES...THE PRIMARY THREAT WILL BE HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. INSTABILITY WILL BE MODERATE BY THIS AFTERNOON...AND A FEW OF THESE STORMS COULD BECOME SEVERE LATE THIS AFTERNOON AND INTO THE EARLY EVENING WITH DAMAGING WINDS UP TO 60 MPH THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED SUNDAY THROUGH TUESDAY. WITH SCATTERED...MAINLY AFTERNOON AND EVENING... THUNDERSTORMS EXPECTED WEDNESDAY THROUGH FRIDAY. THE MAIN HAZARDS WILL BE GUSTY WINDS...HEAVY RAIN AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 20, 2:12 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
212 PM EDT SAT JUL 20 2013
GAZ016-201845-
212 PM EDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...HEAVY RAIN...
AND 40 MPH WIND IN WHITE COUNTY UNTIL 245 PM EDT...
AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOSSY CREEK...MOVING NORTHEAST AT 5 MPH.
TREES CAN COME DOWN EASILY WITH WET SOIL. THERE HAS ALSO BEEN HEAVY
RAINFALL WITH ESTIMATES OF 2-3 INCHES FALLEN IN A LITTLE MORE THAN
AN HOUR AND AN ADDITIONAL INCH IS POSSIBLE. FLASH FLOODING MAY
BECOME AN ISSUE SOON.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WHITE
COUNTY THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE MOSSY CREEK...CLEVELAND...LEAF AND SAUTEE.
&&
LAT...LON 3467 8364 3465 8365 3463 8363 3460 8364
3456 8361 3454 8361 3450 8366 3450 8371
3457 8381 3470 8367
TIME...MOT...LOC 1810Z 215DEG 4KT 3457 8370Special weather statement, Jul 20, 3:05 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT SAT JUL 20 2013
GAZ022-023-201930-
305 PM EDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN FORSYTH AND HALL COUNTIES UNTIL 330 PM EDT...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER AQUALAND PARK...MOVING NORTHEAST AT 5 MPH.
TREES CAN COME DOWN EASILY WITH ALREADY WET SOIL. FREQUENT CLOUD
TO GROUND LIGHTNING MAY ALSO DEVELOP WITH THIS STORM.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS FORSYTH
AND HALL COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE LAKE LANIER ISLANDS...AQUALAND PARK...FLOWERY
BRANCH...OSCARVILLE...CHESTATEE...CANDLER...CHESTNUT MOUNTAIN...
OAKWOOD AND GAINESVILLE.
&&
LAT...LON 3438 8387 3421 8376 3413 8386 3414 8398
3416 8406 3425 8410
TIME...MOT...LOC 1904Z 239DEG 5KT 3422 8399Special weather statement, Jul 20, 3:40 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 PM EDT SAT JUL 20 2013
GAZ043-202015-
340 PM EDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 40 MPH WINDS
IN DOUGLAS COUNTY UNTIL 415 PM EDT...
AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAIRPLAY THE THUNDERSTORM WAS NEARLY
STATIONARY. TREES CAN COME DOWN EASILY WITH ALREADY WET SOIL.
FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO DEVELOP WITH THIS STORM.
THOSE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY!
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DOUGLAS
COUNTY THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE HANNAH...FAIRPLAY AND BILL ARP.
&&
LAT...LON 3369 8477 3361 8476 3358 8481 3358 8489
3367 8490
TIME...MOT...LOC 1940Z 164DEG 1KT 3362 8484Special weather statement, Jul 20, 3:53 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT SAT JUL 20 2013
GAZ023-202045-
353 PM EDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN HALL COUNTY UNTIL
445 PM EDT...
AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHESTNUT MOUNTAIN...MOVING EAST AT 10 MPH.
RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE ESTIMATED TO HAVE
OCCURRED WITH AN ADDITIONAL HALF TO 1 INCH EXPECTED
ACROSS HALL COUNTY...INCLUDING AREAS AROUND OAKWOOD...FLOWERY
BRANCH...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY AND
CANDLER. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. TEMPORARY STREET FLOODING AND PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3422 8370 3410 8386 3410 8388 3416 8402
3428 8379
TIME...MOT...LOC 1951Z 253DEG 8KT 3416 8385Special weather statement, Jul 20, 3:59 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
359 PM EDT SAT JUL 20 2013
GAZ033-044-055-202045-
359 PM EDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...FREQUENT LIGHTNING...
DIME SIZE HAIL...AND 40 MPH WINDS IN CLAYTON AND FULTON COUNTIES
UNTIL 445 PM EDT...
AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAPEVILLE...MOVING SOUTHEAST AT 5 MPH.
TREES CAN COME DOWN EASILY WITH ALREADY WET SOIL. THOSE OUTDOORS
SHOULD SEE SHELTER IMMEDIATELY AND MOTORISTS SHOULD PROCEED WITH
CAUTION WITH POSSIBLE PONDING OF ROADWAYS.
RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES ARE ESTIMATED TO HAVE
OCCURRED WITH AN ADDITIONAL INCH POSSIBLE ACROSS CLAYTON AND FULTON
COUNTIES...INCLUDING AREAS AROUND CASCAD HEIGHTS...WEST END...
SWEET AUBURN...LAKEWOOD PARK...GRANT PARK-ZOO...ATLANTA...TURNER
FIELD...HAPEVILLE...EAST POINT...COLLEGE PARK...ATLANTA...
HARTSFIELD-JACKSON AIRPORT...FOREST PARK...CONLEY...FORT
GILLEM AND LAKE CITY. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY.
&&
LAT...LON 3376 8438 3371 8435 3365 8435 3365 8431
3359 8427 3352 8438 3354 8444 3355 8444
3355 8448 3357 8455 3369 8456
TIME...MOT...LOC 1956Z 320DEG 3KT 3365 8438Special weather statement, Jul 20, 4:19 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
419 PM EDT SAT JUL 20 2013
GAZ032-202100-
419 PM EDT SAT JUL 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN...FREQUENT LIGHTNING...
DIME SIZE HAIL...AND 40 MPH WINDS IN COBB COUNTY UNTIL 500 PM EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITE WATER PARK THE THUNDERSTORM WAS NEARLY
STATIONARY. TREES CAN COME DOWN EASILY WITH ALREADY WET SOIL. THOSE
OUTDOORS SHOULD SEE SHELTER IMMEDIATELY AND MOTORISTS SHOULD PROCEED
WIT CAUTION WITH POSSIBLE PONDING OF ROADWAYS.
RAINFALL AMOUNTS BETWEEN 1.5 AND 2 INCHES ARE ESTIMATED TO HAVE
FALLEN WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE ACROSS COBB COUNTY
INCLUDING AREAS AROUND MOUNT BETHEL...KENNESAW STATE UNIVERSITY...
SANDY PLAINS...WHITE WATER PARK...DOBBINS AIR RESERVE BASE AND
MARIETTA. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
&&
LAT...LON 3405 8460 3405 8441 3404 8440 3401 8440
3398 8437 3396 8439 3392 8444 3389 8444
3390 8459
TIME...MOT...LOC 2017Z 089DEG 0KT 3396 8448The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:56 AM EDT | Special Weather Statement | FFC | Paulding | 49 min |
| Jul 20, 5:49 AM EDT | Special Weather Statement | FFC | Gordon | 41 min |
| Jul 20, 6:35 AM EDT | Flash Flood Warning | FFC | Bartow, Gordon | 4 hr |
| Jul 20, 6:41 AM EDT | Special Weather Statement | FFC | Murray | 34 min |
| Jul 20, 7:12 AM EDT | Special Weather Statement | FFC | Murray | 63 min |
| Jul 20, 1:32 PM EDT | Special Weather Statement | FFC | Gwinnett | 28 min |
| Jul 20, 2:12 PM EDT | Special Weather Statement | FFC | White | 33 min |
| Jul 20, 3:05 PM EDT | Special Weather Statement | FFC | Hall | 25 min |
| Jul 20, 3:40 PM EDT | Special Weather Statement | FFC | Douglas | 35 min |
| Jul 20, 3:53 PM EDT | Special Weather Statement | FFC | Hall | 52 min |
| Jul 20, 3:59 PM EDT | Special Weather Statement | FFC | Clayton | 46 min |
| Jul 20, 4:19 PM EDT | Special Weather Statement | FFC | Cobb | 41 min |
| Jul 20, 4:41 PM EDT | Flash Flood Warning | FFC | Clayton, Cobb, Douglas, Fulton | 6 hr |
| Jul 20, 5:42 PM EDT | Special Weather Statement | FFC | Heard | 33 min |
| Jul 20, 6:19 PM EDT | Special Weather Statement | FFC | Heard | 41 min |
| Jul 20, 6:39 PM EDT | Special Weather Statement | FFC | Union | 51 min |
| Jul 20, 6:43 PM EDT | Special Weather Statement | FFC | Dawson | 62 min |
| Jul 20, 7:29 PM EDT | Special Weather Statement | FFC | Oglethorpe | 61 min |
| Jul 20, 7:36 PM EDT | Special Weather Statement | FFC | Baldwin | 54 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.